MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ESCAPE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION ESCAPE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063902010
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an escape retrieval basket was used during a ureteroscopic lithotripsy (ursl) procedure.During the procedure, the physician wanted to pull out the stone; however, the wire near the handle broke and the basket would no longer close.The procedure was completed with another of the same device with no patient complications.
 
Additional Manufacturer Narrative
Block h6: device code a0401 captures the reportable event of pull wire break.
 
Additional Manufacturer Narrative
Block h6: device code a0401 captures the reportable event of pull wire break.Block h11: investigation results the returned escape basket was analyzed, and a visual evaluation noted that the handle returned in good conditions and the basket on its open position.Microscopic examination was performed under magnification, and it was noticed that the pull wire returned broken.Additionally, the sheath detached at the proximal section and also noticed that the sheath was kinked.Functional examination was performed, and the handle as actuated.It was found that the basket was unable to close due to the observed damages on the pull wire and sheath.With all the available information, boston scientific concludes that the reported event of pull wire break was confirmed based on the objective evidence of the product return analysis.This could be related to handling and manipulation of the device during procedure, it is probable that an excess of force applied to the device such as operational factors during their use could lead to observed damages.Additionally, during the manufacturing process there some inspections that ensure the integrity and functionality of the device and would have captured the failures found.Taking all available information into consideration, the most probable cause of this complaint is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description

Brand Name
ESCAPE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21810626
Report Number2124215-2025-21554
Device Sequence Number15345562
Product Code FFL
UDI-Device Identifier08714729121299
UDI-Public(01)08714729121299(17)261024(10)32718649
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063902010
Device Catalogue NumberM0063902010
Device Lot Number0032718649
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date06/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown